Issues with Weight

The Frustration

For the past few years, I have been having a hard time with my weight. The issue got to the point that I got diabetes two times and was not able to lose weight although I ate right, worked out, and overall did the things that kept me at a low weight for years.

During this process, well meaning people have been giving me unsolicited advice on how to lose weight. This is a pain as I used to live in the gym, know how to tone and lose weight, have studied this, and am not new to the game. But what do you do when your body is working against you? I have bipolar disorder which kills my motivation to even do anything especially when I don’t see results, PCOS (polycystic ovarian syndrome which is the ONLY reason I’m on birth control), and diabetes (sometimes).

Diabetes

The first time I got Diabetes, it was because of Seroquel. They put me on that the first time I went to the psych ward 12 years ago. It put a lot of weight on me and I never really noticed it but my boobs got huge and I went from 152 lbs to about 180. I didn’t know it was the Seroquel but I continued on with my life. Once I was told that Seroquel is known for causing weight gain, I got a personal trainer with my tax money some years ago and lost some weight.

Eight years later, Seroquel stopped working for me. So although I was working out and eating right, the Seroquel decided it dudn’t matter anymore. My sleep suffered and I gained weight regardless. Seroquel is good for helping calm your thoughts so that you can rest. Before I got on Seroquel, I didn’t sleep much which led to manic episodes because my brain didn’t get the rest it needed. But I still had my ride or die, Zoloft, which is really the most important as missing ONE day of it can put me back in the psych ward. I have done a lot of things because I didn’t have insurance or had to miss meds that I have spoken on and some things I haven’t spoken on. Being around me in a Manic state isn’t something most people want but I got things done. There are times when I want to revert. I wouldn’t feel like such a failure at things.

Abilify

We think that this second time I got medicine induced diabetes was because of Abilify. I was put on this medication in July when I had to go back to the Psych Ward. Yall remember. My job is very caring when it comes to mental health and physical health as it is a healthcare entity. We had to do a biometric test so we could get money on our HSA card (I hit the whole goal of $925 already) and I found out that I, AGAIN, had diabetes. I had already been talking to my PCP (Primary Care Physician) about my constant inability to lose weight although I worked out, tracked my meals (I am back at a 215 day streak because MyFitnessPal reset the days because I couldn’t track while I was in the psych ward), and ate below the caloric intake required. The frustration of doing EVERYTHING from cleanses to Intermittent Fasting (I actually can do that for months), not eating after 8, running miles, or even walking miles, watching my meat intake, drinking tons of water, etc., I have done it. NOTHING worked.

I had literally been trying what my PCP had suggested and checking in with her every three months. Because I still wasn’t losing weight and had all the proof in the world that I was doing what I was supposed to (thanks FitBit), we had to find a med for the new diabetes and something to help me lose some weight. I had hit 248 lbs at that point and, when frustrated that you’re doing everything you can do and still not losing weight, who wants to work out? And then add bipolar disorder to that and it’s just not good.

Finally, my PCP suggested a shot that I would have to take weekly that would help. My PCP had suggested this before the biometric screening showing that I had diabetes. I had to fight with my insurance because they wanted me to just go on Metformin to help me lose weight. I had been on Metformin for 30 days the first time I got diabetes but it wasn’t needed because we knew the culprit was the Seroquel. The weight came off as soon as I stopped the Seroquel and I kept going to the gym and started running more. But this time the new diagnosis helped me finally get a weight loss med after months of my doctor fighting for it because my BMI is at 31 and I wasn’t losing weight.

O O O Ozempic

I finally got approved for Ozempic. I understand why insurance doesn’t want to cover it. Without insurance, it’s close to $1k. With insurance I paid $40 and I have already received a letter stating that they are moving it to a higher tier and the copay will go up to $85. So that’s $85/mo.

Well, as I said, I started out at 248 lbs and today I am 230 lbs. Ozempic is mainly for diabetes but I will pay $85 for a minute if I have to. The amount will raise in May so I already got a refill and they upped my dosage. I watched some videos on people that took it but this one was good because she actually kept us in the loop after using it for a while and being off it. The YouTube channel is called The Hangry Woman and I watched her video to learn about the process and how she reacted to it. It’s a tiny shot. Doesn’t hurt. I do my shot every Monday right in my stupid, fat, stomach.

https://www.youtube.com/c/TheHangryWoman
So Now What?

Well, seeing that I am losing weight is a good thing. My dog also had knee surgery (on New Year’s Day) so he wasn’t able to get out and walk with me and I wasn’t going to walk without him. My treadmill is still collecting dust as I have not been motivated to get on it. HOWEVER, now that Gary’s knee surgery is good and he no longer limps, we have been taking our regular hilly walks together. I was out today letting the sun hit my skin and it was beautiful.

Things will get better. I got myself another weighted jump rope with a counter on it. My old trainer used to have us jumping rope a lot so I’ll get back to doing that. I have all my weights and kettlebells just waiting for me to return to them. I used to do 20 squats after using the bathroom but now I do standing toe touches so I’m working on it a little at a time as my stomach is truly embarrassing.

Goals

After I came out of the psych ward in July, my job took it upon themselves to give me a social worker. We set goals every month and I haven’t been motivated to do them. Something as simple as getting 5k steps is now a challenge for me (although I got 5k on Monday an 6k today) which is something I am kind of embarrassed about as there was a time when I was hitting 10k on a daily basis.

I also know that I need to eat more. I will work out and not eat as much as I should which defeats the purpose because it slows my metabolism as my body is like “We don’t know when she’s going to feed us again so we have to hold on to what she has in here.” Making smoothies always worked for me and drinking water because I could just have them at my desk and drink them all day. I get my fiber, protein, fruits, and veggies in my homemade smoothies and they actually taste good. I even throw some chia and hemp seed in there.

I am going to keep trying every day and if I have to start over every single day, I will. There is and was a lot going on in my life so the stressors weren’t helping. I am trying to keep my sleep health good and find a way to have more energy.

Nothing is easy. I just really wish it was sometimes. I have a lot of things to write about because a lot of things have been going on but my motivation to even do that has been in a slump. I’m working on it, bear with me.

Published by tallgirl79

Blogging about life. Well, my life. As a black, bipolar, mom to a teenager with special needs, well, there is always a story to tell. From my aversion to having a man to my weird experiences while trying to avoid people, it's all there. Being me is.... different but it always makes for good blogs.

4 thoughts on “Issues with Weight

  1. That’s great that it’s going well so far with the Ozempic!

    I’m on what I call my obesity trifecta of Seroquel, lithium, and Remeron. They’re all really necessary for my mental health, so I put up with it. Luckily my blood sugar and cholesterol have remained normal.

  2. So proud of you for trying so many things. I am on antidepressants that make me gain A LOT of weight and no matter how much I exercise or eat right, I’m still HUGE. It’s startling the difference medications have on us. If only they could make one that made us ‘sexier’ instead of fat, huh? Thinking of you xx

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: